Thunderstorm Wind, Cherokee
- When
- March 18, 11:50 AM CST
- Where
- Cherokee County, Alto
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 31.650, -95.067
Several large trees and power lines toppled.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SHV wrote it up.
Several large trees and power lines toppled.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Mar 18, 10:20 AM CST, 1 hour 30 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 1020 AM CST TUE MAR 18 2003 WILL BE QUICK AS STORMS ARE ALREADY STARTING TO POP ACROSS OUR DEEP EAST TEXAS COUNTIES. COLD FRONT/CONVERGENCE LINE NEAR A PRX...TYR... CLL LINE THIS MORNING CONTINUES TO MAKE PROGRESS EASTWARD. UPPER LEVEL JET STREAK ACROSS THE BIG BEND OF TX WILL SWING THIS WAY THIS AFTERNOON AS A SFC LOW DEVELOPS OFF THE S/SE TX COAST. THIS LOW IS EXPECTED TO MOVE QUICKLY NORTHWARD BY TONIGHT WITH VERY STRONG DIVERGENCE IN EXIT REGION OF JET STREAK. THE RESULT WILL BE A RAPID INCREASE IN THUNDERSTORM ACTIVITY FROM DEEP EAST TEXAS INTO NW LA THIS AFTERNOON AND THIS EVENING. PRIMARY THREAT WILL BE LARGE HAIL WITH LOW WET BULB ZERO HEIGHTS AND 7-8 DEG LAPSE RATES BUT CANNOT RULE OUT DAMAGING WIND GUSTS AS DEEP LAYER SHEAR IS QUITE STRONG AND HELICITY IS RATHER HIGH AHEAD OF THE CONVERGENCE LINE FOR ISOLATED TORNADOES. WILL UPDATE FCST AND UP POPS TO CATEGORICAL ACROSS DEEP EAST TEXAS AND ADJUST TEMPS DOWNWARD IN THIS SAME AREA WHERE RAIN MASS IS EXPECTED TO DEVELOP. UPDATE PLANNED FOR 1100 AM...13. .SHV...NONE.
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-181800- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 600 AM CST TUE MAR 18 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...TODAY AND TONIGHT... SHOWERS AND THUNDERSTORMS WILL DEVELOP OVER THE REGION TODAY AND CONTINUE INTO TONIGHT BEFORE ENDING AROUND OR AFTER MIDNIGHT. SOME OF THE THUNDERSTORMS WILL BECOME SEVERE DURING THE DAY PRODUCING LARGE HAIL...HIGH AND DAMAGING WINDS. THERE COULD ALSO BE ISOLATED TORNADOES. THUNDERSTORMS WILL BE OVER NORTHEAST TEXAS AND SOUTHEAST OKLAHOMA DURING THE MORNING...THEN INTO SOUTHWEST ARKANSAS AND NORTHWEST AND NORTH CENTRAL LOUISIANA DURING THE LATE MORNING AND AFTERNOON. SHOWERS AND THUNDERSTORMS WILL BE ENDING FROM WEST TO EAST OVER THE FOUR STATE REGION DURING THE EVENING WITH THE LAST OF THE ACTIVITY OVER SOUTH CENTRAL ARKANSAS AND NORTH CENTRAL LOUISIANA AROUND MIDNIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... SHOWERS AND THUNDERSTORMS WILL BE INCREASING DURING THE WEEKEND AND CONTINUE INTO THE FIRST OF NEXT WEEK. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS MAY BE TODAY AND TONIGHT.
The Shreveport radar (KSHV), 146 km away, was scanning. The volume nearest the first event began at 17:47 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2003Every state in 2003This day in weather historyWarnings in Texas, March 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5347387.